ADVERTISEMENT
ADVERTISEMENT

Q. After taking four doses of Plavix, my dad got a mild cardiac pain. Kindly help.

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 05, 2021

Hello doctor,

My dad got three stents in his heart, one is five years ago, and the other two are 40 days ago. He is under medication for diabetes, hypertension and high cholesterol levels. The doctor prescribed him blood thinners, and Plavix was one of them. For the past five days, he did not take Plavix because his insurance went covering for it. When the doctor found out, he asked him to take eight doses of Plavix, once covered by insurance, which is the loading dose. However, my dad is stubborn and did not want to take eight doses and took only four doses. Yesterday after taking the fourth dose, he felt slight pain throughout the night. I am really worried now because he did not take what was recommended by a doctor. He is taking Plavix 75 mg every day as recommended by the doctor, but his pain in the chest seems concerning to me.

His current medications are Aspirin, Atorvastatin, Famotidine, Glucophage, Losartan, Metoprolol and Plavix.

Kindly give your suggestion.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Kindly answer me the following.

1) Did he have similar pain during his recent cardiac event, or was it different?

2) Is he having other symptoms like breathlessness, sweating or does this pain increase on exertion?

In the prescription attached (attachments removed to protect patient's identity), Ticagrelor is prescribed instead of Plavix. The doctor has probably changed Ticagrelor to Plavix due to an insurance issue as Ticagrelor is a bit costly, but Ticagrelor and Plavix (Clopidogrel) are different. Now it is unusual to get cardiac chest pain after Plavix doses.

However, gastritis and reflux due to Plavix is a likely possibility. Now reflux-related pain occurs intermittently at rest and maybe worse on lying down. In contrast, cardiac pain would increase on exertion and lessen on rest and may be associated with breathlessness. I suggest giving some antacid syrup if available to see if there is any response. Diabetic patients may not get severe pain, so take an ECG (electrocardiogram) to rule out the cardiac cause.

I hope this helps you and get back if you have any more doubts.

Thanks.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is the treatment prescribed for chronic ischemic heart disease correct?

.. the therapy prescribed by the doctor and I agree with it. It contains: a blood thinner (Aspirin and Clopidogrel) to help prevent blood clots in the coronary arteries, a beta blocker to lower the heart rate, a nitrate to help increase the bloo...   Read full

What can cause blood under the skin in leg and ankle?

.. to know what blood thinners are being used. Warfarin and other blood thinners like Aspirin, Clopidogrel act by inhibiting normal coagulation cascade in one way or the other, the effect of which is increased risk of bleeding. Minor nose bleed and b...   Read full

My diabetic father has shooting pain in his right foot. Will blood thinners help?

Has had a bypass before six years and also had a stroke before 14 years ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.